Alert archive / Pennsylvania / Wind Advisories in 2022
Wind Advisory 9, NWS State College, PA
NWS State College, PA issued this wind advisory at Nov 30, 2022, 1:28 AM EST for 15 counties in Pennsylvania. It took effect at Nov 30, 2022, 8:00 AM EST. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Nov 30, 2022, 1:28 AM EST (06:28 UTC)
- In effect from
- Nov 30, 2022, 8:00 AM EST
- Expired
- Dec 1, 2022, 3:00 AM EST
- In force
- 19 hr
- Issued by
- NWS State College, PA
Counties Bedford County, PA, Blair County, PA, Cambria County, PA, Cameron County, PA, Centre County, PA, Clearfield County, PA, Clinton County, PA, Elk County, PA, Lycoming County, PA, McKean County, PA, Potter County, PA, Somerset County, PA, Sullivan County, PA, Tioga County, PA, Warren County, PA
The radar
The State College radar (KCCX), 25 km from the middle of the area, began a volume at 06:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 6.5 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1282 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 397 m²/s²
- 0-3 km storm-relative helicity
- 484 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
118 WWUS71 KCTP 300628 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 128 AM EST Wed Nov 30 2022 PAZ024-025-033-034-037-041-042-301830- /O.NEW.KCTP.WI.Y.0009.221130T1300Z-221130T2300Z/ Cambria-Blair-Somerset-Bedford-Tioga-Northern Lycoming-Sullivan- Including the cities of Johnstown, Altoona, Somerset, Bedford, Mansfield, Wellsboro, Trout Run, and Laporte 128 AM EST Wed Nov 30 2022 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 6 PM EST THIS EVENING... * WHAT...South winds 15 to 25 mph turning to the west with gusts up to 50 mph expected. * WHERE...Cambria, Blair, Somerset, Bedford, Tioga, Northern Lycoming and Sullivan Counties. * WHEN...From 8 AM this morning to 6 PM EST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest wind gusts will be on the ridge tops and in the gaps of the ridges. The most likely time for the highest gusts will be when a cold front passes through in the late morning and very early afternoon, and for a few hours after. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. For high wind safety information, visit weather.gov/wind. The latest forecast information can be found on the NWS State College Facebook page and Twitter @NWSStateCollege, or on the web at weather.gov/ctp. && $$ For more information from the National Weather Service visit http://weather.gov/ctp
4 follow-up statements
180 WWUS71 KCTP 301438 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 938 AM EST Wed Nov 30 2022 PAZ004>006-010>012-017-018-302300- /O.EXA.KCTP.WI.Y.0009.000000T0000Z-221130T2300Z/ Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre- Including the cities of Warren, Bradford, Coudersport, St. Marys, Ridgway, Emporium, Renovo, DuBois, Clearfield, and Philipsburg 938 AM EST Wed Nov 30 2022 ...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... * WHAT...Southwest winds 15 to 25 mph with gusts up to 50 mph, becoming west. * WHERE...Warren, McKean, Potter, Elk, Cameron, Northern Clinton, Clearfield and Northern Centre Counties. * WHEN...Through 6 PM EST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest wind gusts will be on the ridge tops and in the gaps of the ridges. The most likely time for the highest gusts will be when a cold front passes through in the late morning and early afternoon, and for a few hours afterward. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. For high wind safety information, visit weather.gov/wind. The latest forecast information can be found on the NWS State College Facebook page and Twitter @NWSStateCollege, or on the web at weather.gov/ctp. && $$ PAZ024-025-033-034-037-041-042-302300- /O.CON.KCTP.WI.Y.0009.000000T0000Z-221130T2300Z/ Cambria-Blair-Somerset-Bedford-Tioga-Northern Lycoming-Sullivan- Including the cities of Johnstown, Altoona, Somerset, Bedford, Mansfield, Wellsboro, Trout Run, and Laporte 938 AM EST Wed Nov 30 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WHAT...South winds 15 to 25 mph turning to the west with gusts up to 50 mph expected. * WHERE...Cambria, Blair, Somerset, Bedford, Tioga, Northern Lycoming and Sullivan Counties. * WHEN...Through 6 PM EST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest wind gusts will be on the ridge tops and in the gaps of the ridges. The most likely time for the highest gusts will be when a cold front passes through in the late morning and early afternoon, and for a few hours after. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. For high wind safety information, visit weather.gov/wind. The latest forecast information can be found on the NWS State College Facebook page and Twitter @NWSStateCollege, or on the web at weather.gov/ctp. && $$ Lambert/Travis For more information from the National Weather Service visit http://weather.gov/ctp
898 WWUS71 KCTP 301851 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 151 PM EST Wed Nov 30 2022 PAZ004>006-010-011-017-024-033-010800- /O.EXT.KCTP.WI.Y.0009.000000T0000Z-221201T0800Z/ Warren-McKean-Potter-Elk-Cameron-Clearfield-Cambria-Somerset- Including the cities of Warren, Bradford, Coudersport, St. Marys, Ridgway, Emporium, DuBois, Clearfield, Johnstown, and Somerset 151 PM EST Wed Nov 30 2022 ...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM EST THURSDAY... * WHAT...West winds 15 to 25 mph with occasional gusts between 45 and 50 mph. * WHERE...Warren, McKean, Potter, Elk, Cameron, Northern Clinton, Clearfield and Northern Centre Counties. * WHEN...Until 3 AM EST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest wind gusts will be on the ridge tops and in the gaps of the ridges. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. For high wind safety information, visit weather.gov/wind. The latest forecast information can be found on the NWS State College Facebook page and Twitter @NWSStateCollege, or on the web at weather.gov/ctp. && $$ PAZ012-018-025-034-037-041-042-302300- /O.CON.KCTP.WI.Y.0009.000000T0000Z-221130T2300Z/ Northern Clinton-Northern Centre-Blair-Bedford-Tioga- Northern Lycoming-Sullivan- Including the cities of Renovo, Philipsburg, Altoona, Bedford, Mansfield, Wellsboro, Trout Run, and Laporte 151 PM EST Wed Nov 30 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WHAT...West winds 15 to 25 mph with occasional gusts between 45 and 50 mph. * WHERE...Warren, McKean, Potter, Elk, Cameron, Northern Clinton, Clearfield and Northern Centre Counties. * WHEN...Through 6 PM EST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest wind gusts will be on the ridge tops and in the gaps of the ridges. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. For high wind safety information, visit weather.gov/wind. The latest forecast information can be found on the NWS State College Facebook page and Twitter @NWSStateCollege, or on the web at weather.gov/ctp. && $$ Travis/Lambert For more information from the National Weather Service visit http://weather.gov/ctp
815 WWUS71 KCTP 302329 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 629 PM EST Wed Nov 30 2022 PAZ012-018-025-034-037-041-042-010030- /O.EXP.KCTP.WI.Y.0009.000000T0000Z-221130T2300Z/ Northern Clinton-Northern Centre-Blair-Bedford-Tioga- Northern Lycoming-Sullivan- Including the cities of Renovo, Philipsburg, Altoona, Bedford, Mansfield, Wellsboro, Trout Run, and Laporte 629 PM EST Wed Nov 30 2022 ...WIND ADVISORY HAS EXPIRED... * Gusty winds just behind a strong cold front have weaken as of early this evening. $$ PAZ004>006-010-011-017-024-033-010800- /O.CON.KCTP.WI.Y.0009.000000T0000Z-221201T0800Z/ Warren-McKean-Potter-Elk-Cameron-Clearfield-Cambria-Somerset- Including the cities of Warren, Bradford, Coudersport, St. Marys, Ridgway, Emporium, DuBois, Clearfield, Johnstown, and Somerset 629 PM EST Wed Nov 30 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM EST THURSDAY... * WHAT...West winds 15 to 25 mph with occasional gusts between 45 and 50 mph. * WHERE...Warren, McKean, Potter, Elk, Cameron, Northern Clinton, Clearfield and Northern Centre Counties. * WHEN...Until 3 AM EST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest wind gusts will be on the ridge tops and in the gaps of the ridges. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. For high wind safety information, visit weather.gov/wind. The latest forecast information can be found on the NWS State College Facebook page and Twitter @NWSStateCollege, or on the web at weather.gov/ctp. && $$ Martin
461 WWUS71 KCTP 010357 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 1057 PM EST Wed Nov 30 2022 PAZ004>006-010-011-017-024-033-010800- /O.CON.KCTP.WI.Y.0009.000000T0000Z-221201T0800Z/ Warren-McKean-Potter-Elk-Cameron-Clearfield-Cambria-Somerset- Including the cities of Warren, Bradford, Coudersport, St. Marys, Ridgway, Emporium, DuBois, Clearfield, Johnstown, and Somerset 1057 PM EST Wed Nov 30 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM EST THURSDAY... * WHAT...West winds 15 to 25 mph with occasional gusts between 45 and 50 mph. * WHERE...Warren, McKean, Potter, Elk, Cameron, Clearfield, Cambria, and Somerset Counties. * WHEN...Until 3 AM EST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest wind gusts will be on the ridge tops and in the gaps of the ridges. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. For high wind safety information, visit weather.gov/wind. The latest forecast information can be found on the NWS State College Facebook page and Twitter @NWSStateCollege, or on the web at weather.gov/ctp. && $$ Martin
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this wind advisory went out at Nov 29, 10:06 PM EST, 3 hours 22 minutes earlier.
Area forecast discussion, Nov 29, 10:06 PM EST, 3 hours 22 minutes before
Area Forecast Discussion National Weather Service State College PA 1006 PM EST Tue Nov 29 2022 .SYNOPSIS... Widespread rain, and gusty winds are expected on Wednesday as a strong cold front pushes through. Some lake effect snow is expected for the snow belt and west- facing slopes of the Alleghenies Wed night and Thursday. Colder temperatures will close out November and begin December. The next chance for light precipitation will be over the weekend, and again early next week. && .NEAR TERM /THROUGH WEDNESDAY/... Late evening discussion below. Some radar returns over western PA now, but returns still at mid levels. Adjusted POPS a little, but timing looks good. Temperatures on track. Some lower clouds in a small area over north central PA. Also edge high temperatures down some on Wed. Not a lot of time to warm up. Last Sunday was an example of how hard it is to warm up when the rain gets going in the morning hours. Early evening discussion below. Mainly high clouds now over the area. Lower clouds broke up earlier this afternoon. Models hold any showers off across western PA until around 06Z Wed, better chance in our area toward sunrise. Cold front now forecast to move faster than what I saw back when I worked on Sunday night. SPC no longer has a marginal up to near our area. Also not in gernal thunder. Since system tracks so far to the west and north now, agree that thunder will be very limited, given fcst dewpoints. We had much stronger dynamics move across the region back on Sunday, when we had thunder. As day crew mention, strongest winds likely to be with and behind the front, given layer of cooler air at low levels ahead of the front. && .SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY/... As noted above, not looking at real strong dynamics with this system, as was the case on Sunday. Thus any winds should be similar or a bit weaker than what we had that evening. Earlier discussion below. The wind increases significantly aloft to 40-45KT AOA 5kft. But, the directional shear and static stability should keep the highest gusts in the 20s tonight - and mainly over the high elevations in the northern tier and Laurels. Sharp cold front will blast thru the CWA Wed. Timing of fropa is roughly 15Z BFD, 17Z UNV, 20Z LNS, and is very similar across most models. Most of the rain/showers will be before the cfropa. Only meager instability is expected, and mainly across the SW on Wed (morning) before fropa. SPC does have much of our area in general thunder Wed, but progs of stability/LIs off GFS and NAM have little to no reason to put any thunder in past the SW early in the event. Temps look non-diurnal for the western third/half of the CWA as the front pushes thru well before our normal mid-late aftn peak. Latest progs hurry the front up and keep it mainly dry in the western half of the CWA after 18Z. Have removed mentions of precip past 21Z and tried to show a drying post-fropa in general, however did up PoPs in the northwest where lake effect snow showers will get underway late in the afternoon. Gusty winds are anticipated along and behind the cfront as there is a 6mb/3hr jump post-fropa for two consecutive 3hr periods. Current numbers do look close to or just over wind advy (gust) criteria for the ridges, and close but not quite there for the valleys. Current thinking is any strong wind gusts along the front would be handled with SPSs and an advy may be needed for the ridges with post frontal wind. && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... Late evening update. Forecast buider shows rather cool temperatures for next Tuesday into Wednesday night. This may be in part due to the EC solution. The EC and GFS diverge by 240 hours. Still looking this over more, but EC a bit slower with any precipitation early next week. Early evening discussion below. The deep chill Thursday will be short-lived as temperatures rebound by Fri-Sat in warm advection ahead of another approaching trough. There looks to be a period of light rain Sat followed by a cooldown for Sunday, then another period of precipitation arrives by Monday as a deepening shortwave slides through the Midwest. Depending on timing, this may come in as a brief period of light snow or freezing rain Mon, before changing to plain rain. && .AVIATION /03Z WEDNESDAY THROUGH SUNDAY/... Deteriorating flying conditions are expected late tonight in the form of developing rain, lowering cigs and LLWS associated with an approaching cold front. Latest model soundings indicate IFR/low MVFR cigs will become widespread by 12Z Wednesday as rain overspreads the area. Strong southwest winds aloft, combined with relatively lighter southeast winds at ground level are likely to result in LLWS beginning late this evening over parts of central Pa and by dawn over the Lower Susq Valley. Model soundings indicate rising cigs are possible during late morning and early afternoon, as low level stable air erodes and increasingly gusty winds shift from southeast to southwest. The cold front should sweep through most of central Pa between 17Z-20Z, accompanied by a brief downpour and followed by clearing skies and gusty west winds. Bukfit soundings support VFR conditions with wind gusts of 30-35kts behind the front late Wednesday afternoon through the evening. Outlook... Thu...Gusty winds, mainly in the morning. Early AM shsn/vis reductions possible NW Mtns. Fri...No sig wx expected. Sat...Rain showers/MVFR cigs possible, then becoming windy late. Sun...No sig wx expected. && .CLIMATE... Closing in on the end of November 2022 with 2 days left, MDT and IPT currently rank T15 and T17 for the warmest on record (average temperatures of 47.6F (+2.4F) and 45.1F (+2.8F). Interestingly, MDT/IPT rank 11th/T11th for average max temp. This is a reversal of the more recent trend for warmer nights (avg minT) being the biggest contributor to above normal monthly, seasonal, and annual warmth. Annually, several sites including MDT, IPT, BFD, and STCP1 are tracking as the warmest year on record. With 33 days to go in 2022, we will be monitoring this closely. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Martin NEAR TERM...Dangelo/Martin/Travis SHORT TERM...Dangelo/Martin/Travis LONG TERM...DeVoir/Martin/RXR AVIATION...Fitzgerald CLIMATE...Steinbugl
Hazardous weather outlook, Nov 29, 3:12 AM EST, 22 hours 16 minutes before
Hazardous Weather Outlook National Weather Service State College PA 312 AM EST Tue Nov 29 2022 PAZ005-006-010-011-017-024-025-033-034-300815- McKean-Potter-Elk-Cameron-Clearfield-Cambria-Blair-Somerset-Bedford- 312 AM EST Tue Nov 29 2022 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Wind gusts into the 40s are possible Wednesday afternoon and night, particularly on the ridge tops and through gaps in the ridges that run mainly north and south. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ004-300815- Warren- 312 AM EST Tue Nov 29 2022 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Wind gusts into the 40s are possible Wednesday and Wednesday night. Lake effect snow of 3 inches or more is possible, mainly north and west of the City of Warren Wednesday night into Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ012-018-019-026>028-035>037-041-042-045-046-049>053-056>059- 063>066-300815- Northern Clinton-Northern Centre-Southern Centre-Huntingdon-Mifflin- Juniata-Fulton-Franklin-Tioga-Northern Lycoming-Sullivan- Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland- Adams-York-Lancaster- 312 AM EST Tue Nov 29 2022 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 30, 12:31 PM EST | Special Weather Statement | CTP | Centre, Fulton, Huntingdon, Mifflin | 59 min |
| Nov 30, 1:23 PM EST | Special Weather Statement | CTP | Adams, Cumberland, Dauphin, Franklin, Juniata, Montour and 5 more | 82 min |
| Nov 30, 1:31 PM EST | Winter Weather Advisory | CTP | Warren | 17 hr |
| Nov 30, 2:22 PM EST | Special Weather Statement | CTP | Columbia, Lancaster, Lebanon, Schuylkill, York | 83 min |
Nearby
Wind Advisories in Pennsylvania, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.